Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Martin Lorenz
Title: Multiplicative invariant theory
Additional book information: Encyclopaedia of Mathematical Sciences, vol. 135, Invariant Theory and Algebraic Transformation Groups, VI, Springer-Verlag, Berlin, 2005, xii+177 pp., ISBN 3-540-24323-2, US$109.00

References [Enhancements On Off] (What's this?)

  • [Be] George M. Bergman, The logarithmic limit-set of an algebraic variety, Trans. Amer. Math. Soc. 157 (1971), 459-469. MR 0280489 (43:6209)
  • [BL] Christine Bessenrodt and Lieven Le Bruyn, Stable rationality of certain $ {\rm PGL}\sb n$-quotients, Invent. Math. 104 (1991), no. 1, 179-199. MR 1094051 (92m:14060)
  • [Bo] N. Bourbaki, Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles, No. 1337, Hermann, Paris, 1968. MR 0240238 (39:1590)
  • [DM] Frank DeMeyer and Thomas McKenzie, On generic polynomials, J. Algebra 261 (2003), no. 2, 327-333. MR 1966633 (2003m:12007)
  • [Fa1] Daniel R.  Farkas, Multiplicative invariants, Enseign. Math. (2) 30 (1984), nos. 1-2, 141-157. MR 0743674 (85h:16042)
  • [Fa2] -, Toward multiplicative invariant theory, in ``Group Actions on Rings'' (Brunswick, Maine, 1984), 69-80, Contemp. Math. 43, Amer. Math. Soc., Providence, RI, 1985. MR 0810644 (87b:16013)
  • [Fa3] -, Reflection groups and multiplicative invariants, Rocky Mountain J. Math. 16 (1986), no. 2, 215-222. MR 0843049 (87k:20085)
  • [Fo1] Edward Formanek, The center of the ring of $ 3\times 3$ generic matrices, Linear and Multilinear Algebra 7 (1979), no. 3, 203-212. MR 0540954 (80h:16019)
  • [Fo2] -, The center of the ring of $ 4\times 4$ generic matrices, J. Algebra 62 (1980), no. 2, 304-319. MR 0563230 (81g:15032)
  • [Jo] Camille Jordan, Mémoire sur l'équivalence des formes, J. École Polytech. 48 (1880), 112-150.
  • [Ka] Ming-Chang Kang, Picard groups of some rings of invariants, J. Algebra 58 (1979), no. 2, 455-461. MR 0540650 (82m:14004)
  • [Lm] Nicole Lemire, Reduction in the rationality problem for multiplicative invariant fields, J. Algebra 238 (2001), no. 1, 51-81. MR 1822183 (2002b:13009)
  • [Ln] H. W. Lenstra Jr., Rational functions invariant under a finite abelian group, Invent. Math. 25 (1974), 299-325. MR 0347788 (50:289)
  • [Lo1] Martin Lorenz, Class groups of multiplicative invariants, J. Algebra 177 (1995), no. 1, 242-254. MR 1356370 (96j:16036)
  • [Lo2] -, Picard groups of multiplicative invariants, Comment. Math. Helv. 72 (1997), no. 3, 389-399. MR 1476055 (98m:13019)
  • [Lo3] -, On the Cohen-Macaulay property of multiplicative invariants, Trans. Amer. Math. Soc. 358 (2006), no. 4, 1605-1617. MR 2186988
  • [Pr1] Claudio Procesi, Non-commutative affine rings, Atti Accad. Naz. Lincei Mem. Cl. Sci. Fis. Mat. Natur. Sez. I (8) 8 (1967), 237-255. MR 0224657 (37:256)
  • [Pr2] -, The invariant theory of $ n\times n$ matrices, Advances in Math. 19 (1976), no. 3, 306-381. MR 0419491 (54:7512)
  • [Ro] J. E. Roseblade, Prime ideals in group rings of polycyclic groups, Proc. London Math. Soc. (3) 36 (1978), no. 3, 385-447. MR 0491797 (58:10996a)
  • [Sa1] David J. Saltman, Generic Galois extensions and problems in field theory, Adv. in Math. 43 (1982), no. 3, 250-283. MR 0648801 (84a:13007)
  • [Sa2] -, Retract rational fields and cyclic Galois extensions, Israel J. Math. 47 (1984), nos. 2-3, 165-215. MR 0738167 (85j:13008)
  • [ST] G. C. Shephard and J. A. Todd, Finite unitary reflection groups, Canadian J. Math. 6 (1954), 274-304. MR 0059914 (15:600b)
  • [St] Robert Steinberg, On a theorem of Pittie, Topology 14 (1975), 173-177. MR 0372897 (51:9101)
  • [Sy] J. J. Sylvester, On the involution of two matrices of the second order, British Assoc. Report (Southport) (1883), 430-432. Reprinted in: ``Collected Mathematical Papers'', Vol. 4, Chelsea, 1973, pp. 115-117.

Review Information:

Reviewer: D. S. Passman
Affiliation: University of Wisconsin, Madison
Email: passman@math.wisc.edu
Journal: Bull. Amer. Math. Soc. 44 (2007), 157-162
MSC (2000): Primary 13A50, 16S34, 16W22, 20F55.
Published electronically: August 28, 2006
Review copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.
American Mathematical Society